MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a right iliac artery.A 8x20mm armada 35 balloon was advanced to the lesion and inflated once, when the balloon ruptured at 8 atmospheres.When removing the device, it got stuck on the guide wire.The physician kept pulling against resistance, when the device separated and came out.Angiography noted that the distal portion (including distal marker and half of balloon) remained in the anatomy.The buddy wire technique was performed to remove the separated portion successfully.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a right iliac artery.A 8x20mm armada 35 balloon was advanced to the lesion and inflated once, when the balloon ruptured at 8 atmospheres.When removing the device, it got stuck on the guide wire.The physician kept pulling against resistance, when the device separated and came out.Angiography noted that the distal portion (including distal marker and half of balloon) remained in the anatomy.The buddy wire technique was performed to remove the separated portion successfully.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.Subsequent to filing the initial mdr, the following information was received: device analysis noted a 300 cm length supra core guide wire was received frozen inside the balloon catheter with bent core.The account confirmed the supra core guide wire was used alongside the armada balloon.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other incidents and/or complaints reported for this lot.The investigation determined that the reported difficulties were likely due to case related circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The supra core guide wire referenced in b5 and d11 is being filed under a separate medwatch report number.Device code 2017 was removed.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10257710
Report Number2024168-2020-05657
Device Sequence Number3484625
Product Code LIT
UDI-Device Identifier08717648155185
UDI-Public08717648155185
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberB2050-060
Device Catalogue NumberB2080-020
Device Lot Number91104G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUDDY WIRE; HT SUPRACORE GUIDE WIRE; BUDDY WIRE
Outcome Attributed to Adverse Event Required Intervention;